BLOOD TESTS AND CHOLESTEROL

serum free t 3 level 3.7 [3.8 - 6.0 low serum free

t4 level 18 pmol/L [8.21 ] serum free

t sh level 0.01L [0.35 -3.50

doctor said ok also they done cholesterol which was 7.9 he was more worried about that does anyone know if your thyroid can affect cholesterol levels anyway still feel tired and foggy head. I AM ON 125 gms lethoxine

12 Replies

oldestnewest
  • Hi Jan 86

    Your blood tests are almost the same as mine and yes being hypo does cause cholesterol to rise. I have never had a problem until I had TT two years ago.I am only on 100 thyroxine my dr refuses to give me more because (it will cause blood clots!) I think I m in more danger from having high cholesterol!

    Luckily I don t have any other risks factors in that I am slim and no history of heart problems in family.Dr Lowe thinks it's better for a patient to be top of the range.(BMA booklet)

    I don t know what the answer is .

    Today I ache from head to toe and have to drag myself around Dr s don t listen to patient just go by blood tests..I just worry that there are so many thyroid patients in the same boat.

    Piedo

  • i was on 150 then down 2 100 now 125 do i need to go back 150 thanks

  • Hi

    It depends have you had a high cholesterol reading before?

    Why were you put on thyroxine? Because you are on quite a high dose I presume you were hypothyroid.

    Is your Dr sympathetic to you symptoms ?because you are top of range(T4) I doubt if he will put you back to 150 did you feel well on 150?

    Piedo

  • I assume he adjusted your meds due to your low TSH. Dr Toft of the British Thyroid Association says that some need a suppressed TSH or the addition of some T3 if they still feel unwell.

  • I have never heard that thyroid gland hormones can cause blood clots. Where does he get his evidence, otherwise we would all be on blood-thinning meds as well as thyroxine. If you can get a copy of your latest thyroid gland blood test results and post on a new question for members to comment. Undertreated will cause heart and other serious problems, we have to have optimum medication.

    Higher cholesterol is a clinical symptom and some may be diagnosed with that before hypothyroidism. It would reduce with proper medication, not statins.

  • I agree with you Shaws when I saw the endo because I wanted to go back to 125 which I was on after surgery ,then dropped by my GP to 100. She said too much thyroxine caused blood clots in upper chamber of the heart.full stop .she wouldn't t listen to any arguments

    I just feel it's a losing battle.

    Piedo

  • Email louise.warvill@thyroiduk.org and ask for a copy of the Pulse Online article by Dr Toft (it's questions/answers) and see if there is a question you would like to point out to your GP.

  • thank you i did not know i was hypo

  • I think it would be a good idea if you posted your symptoms, blood tests and meds so the good folks on this site can help you XX

  • thank you just now done this

  • Yes, Thyroid has an effect of the cholesterol levels. Low T3 and stress will increase it

  • Your FT3 is off the bottom of the range. I am not surprised you feel tired. Your doctor doesn't have a clue does he.

You may also like...